Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Oct 7, 2021, 2:55 PM PDT for Eureka County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 2:55 PM PDT (21:55 UTC)
- Expired
- Oct 7, 2021, 3:30 PM PDT
- In force
- 35 min
- Issued by
- NWS Elko, NV
- Hail
- 0.25 in
- Wind
- 50
County Eureka County, NV
The radar
The Elko radar (KLRX), 84 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WWUS85 KLKN 072155
SPSLKN
Special Weather Statement
National Weather Service Elko NV
255 PM PDT Thu Oct 7 2021
NVZ036>038-072230-
Southern Lander County and Southern Eureka County NV-
Southwest Elko County NV-
Northern Lander County and Northern Eureka County NV-
255 PM PDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of south central Elko
and central Eureka Counties through 330 PM PDT...
At 254 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pine Valley, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Moderate rainfall is likely. Gusty winds could knock down
tree limbs and blow around unsecured objects. Minor damage
to outdoor objects is possible.
Locations impacted include...
Pine Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4007 11610 4019 11634 4056 11607 4032 11569
TIME...MOT...LOC 2154Z 220DEG 42KT 4026 11608
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
96What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:35 PM PDT, 20 minutes earlier.
Area forecast discussion, Oct 7, 2:35 PM PDT, 20 minutes before
Area Forecast Discussion National Weather Service Elko NV 235 PM PDT Thu Oct 7 2021 .SYNOPSIS...Cool and wet conditions across the region through Saturday afternoon, then dry Saturday evening through Sunday afternoon. A cold front over northern NV Sunday night will pass SE across NV by Monday afternoon, bringing snow showers to most areas. Snow showers may linger over portions of eastern NV Monday night into Tuesday. && .SHORT TERM...Tonight through Saturday. Elongated trough energy approaching the west coast with southwesterly jet energy moving through central and southern California is bringing moist and unstable air into much of northern and central NV this afternoon. Best chances for thunderstorms this afternoon and early evening will be across Lander and Eureka Counties, east over the Ruby mountains, and into eastern Elko County, although other portions of the CWA may still see isolated TS activity. Stronger cells today may bring one to two tenths of an inch of rain and possibly small hail. Areas that are less favorable for TS activity may also see some rain showers into this evening. Showers linger over much of northern NV tonight, then expand south and east across all of northern and central NV by Friday afternoon. Rain amounts on Friday are expected to be higher than today, especially across mountain areas. Latest guidance has between 0.25 and 1.00 inches of rain for the Ruby Mountains Friday into Friday night. This will be a concern for recent burn scar and debris flow areas of Lamoille Canyon, especially Friday evening and night when the heaviest rains are expected. Trough energy is centered over the Great Basin early Saturday morning, which will drift SE out of NV later on Saturday. Most showers end across the CWA by late Saturday morning, though lingering light showers may persist over mainly just mountains of east-central NV into the afternoon hours. Highs on Saturday will continue to trend cooler as northerly flow aloft moves in behind the exiting trough. .LONG TERM...Saturday night through next Thursday A shortwave ridge pushes out of the region overnight Saturday and into Sunday morning as a trough digs into the region. Showers may start in northwestern parts of Nevada as early as Sunday night, spreading across the CWA Monday through Tuesday morning. By midweek, a closed low tries to form in the trough, which could allow for some wrap around moisture leading to light showers along the NV/UT border. However, there is lower confidence related to timing and placement of this low, resulting in lower confidence as well in the precipitation possibility on Tuesday. There are also questions as to how low the snow level can drop. Mountaintops look likely to see measurable snowfall, and it is possible that snow levels come down to the higher valleys on Tuesday and Wednesday. To reiterate, this is going to depend on the placement of the low and whether or not we get precipitation to overlap with the colder air coming in. There is more of a moderate amount of confidence with respect to our temperatures trending colder. We’re expecting to go from highs on Sunday in the 50s and low 60s to Monday highs only hitting 30s and 40s. North-northwesterly flow is going to help lock in this cold air, and keep our temperatures 15 to 20 degrees below average. Wednesday may be our transition day with respect to weather conditions, but not so much temperatures. Some ensemble members are putting a healthy amount of precipitation in central Nevada, while other members keep things dry. Guidance is trying to squeeze a short-lived shortwave trough in the region, which would help give us a dry Wednesday. Even as this ridge is pushed out on Thursday, the bulk of the moisture currently looks to stay just to our North. && .AVIATION...Light showers continue into this evening and through the overnight hours, but thunderstorm activity diminishes. Ample moisture in the region could lead to lowered CIGs at all sites, while KELY in particular may see fog in the very early morning hours on Friday. VCTS return Friday afternoon. && .FIRE WEATHER...Active weather through Saturday as periods of showers and thunderstorms bring wetting rains to much of the region. Temperatures will also continue to trend cooler through Saturday. Dry Saturday evening through Sunday afternoon with highs on Sunday warming into the upper 50s to low 60s. A much colder system drops into northern NV Sunday night which will spread snow showers across much of the region by Monday afternoon as the associated cold front passes from NW to SE. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/84/84/96
Hazardous weather outlook, Oct 7, 3:18 AM PDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 318 AM PDT Thu Oct 7 2021 NVZ030-031-033>041-081030- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 318 AM PDT Thu Oct 7 2021 This Hazardous Weather Outlook is for portions of eastern Nevada, north central Nevada, northeast Nevada, northwest Nevada, and south central Nevada. .DAY ONE...Today...Showers and thunderstorms expected. .DAYS TWO THROUGH SEVEN...Friday through next Tuesday...Very wet conditions expected with many areas picking over three- quarters of an inch of precipitation by Saturday morning. Some of the mountain peaks see a dusting to a several inches of snow Friday night through Saturday morning. Another system next Monday and Tuesday could bring snowfall to the valleys with snow accumulations in the mountains, especially in eastern Nevada With these hazards dirt roads may become muddy, and anyone adventuring outside may need to adjust to colder and damp conditions. Please be prepared accordingly. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Oct 7, 2:55 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
255 PM PDT Thu Oct 7 2021
NVZ036>038-072230-
Southern Lander County and Southern Eureka County NV-
Southwest Elko County NV-
Northern Lander County and Northern Eureka County NV-
255 PM PDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of south central Elko
and central Eureka Counties through 330 PM PDT...
At 254 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pine Valley, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Moderate rainfall is likely. Gusty winds could knock down
tree limbs and blow around unsecured objects. Minor damage
to outdoor objects is possible.
Locations impacted include...
Pine Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4007 11610 4019 11634 4056 11607 4032 11569
TIME...MOT...LOC 2154Z 220DEG 42KT 4026 11608
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
96Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.